Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

March 1, 2021Fulton County, Montgomery County, New York

NWS Albany, NY issued this special weather statement at Mar 1, 2021, 6:13 PM EST for Fulton County, Montgomery County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 6:13 PM EST (23:13 UTC)
Expired
Mar 1, 2021, 7:00 PM EST
In force
47 min
Issued by
NWS Albany, NY

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 92 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS81 KALY 012313
SPSALY

Special Weather Statement
National Weather Service Albany NY
613 PM EST Mon Mar 1 2021

NYZ033-038>040-082-020000-
Southern Fulton-Hamilton-Northern Fulton-Southern
Herkimer-Montgomery-
613 PM EST Mon Mar 1 2021

...SNOW SHOWERS WILL AFFECT SOUTHWESTERN HAMILTON...FULTON... 
SOUTHERN HERKIMER AND MONTGOMERY COUNTIES...

At 613 PM EST, snow showers were located near Yorkville, or near 
Utica, moving east at 55 mph.

Winds in excess of 40 mph and visibility of half mile or less are 
possible with these showers.

Locations impacted include...
Gloversville, Johnstown, Ilion, Herkimer, Little Falls, Canajoharie,
Fonda, Mohawk, Frankfort, Fort Plain, Dolgeville, St. Johnsville,
Ephratah, Ohio, West Winfield, Newport, Stratford, Middleville,
Poland and Cold Brook.

This includes Interstate 90 between exits 28 and 30.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4334 7487
      4335 7486 4335 7426 4278 7439 4277 7446
      4290 7488 4284 7489 4282 7491 4291 7510
      4286 7515 4287 7521 4292 7520 4305 7522
TIME...MOT...LOC 2313Z 279DEG 49KT 4315 7524 

$$

DBT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Mar 1, 4:19 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 1, 4:19 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
419 PM EST Mon Mar 1 2021

.SYNOPSIS...
Turning much colder tonight along with strong to damaging
wind gusts occurring. Scattered snow showers along with a few
embedded heavier squalls are possible this evening. The combination
of the winds and cold temperatures will result in dangerous wind
chills overnight into Tuesday morning, especially in the higher
terrain. The blustery and cold conditions will persist into Tuesday..

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High Wind Warning in effect for the Mohawk and Schoharie
Valleys, northern Catskills, Helderbergs and the Capital
District through 1 PM Tuesday...

Wind Advisory in effect for the rest of the area through  1 PM
Tuesday...

Wind Chill Advisory in effect for the western/southern
Adirondacks, western Mohawk Valley, Schoharie County, eastern
Catskills, southern Green Mountains and Berkshires from late
this evening through much of Tuesday morning...

Forecast remains on track. The region will be impacted by the
passage of an Arctic front. Much colder air will be ushered on
very strong and gusty winds tonight. Temperatures will tumble
with lows all the down into the single digits with below zero
values across the southern Adirondacks and higher terrain of the
southern Green Mountains and teens in the mid-Hudson Valley.

Already brisk and gusty westerly winds with winds becoming
stronger with the passage of the Arctic boundary. Winds will
shift more to the northwest with sustained speeds increasing to
20 to 30 mph. Deeper mixing with result in stronger gusts of 50
to 60 mph across the area. The strongest winds will occur
tonight into early Tuesday morning.

The combination of the winds and much cold temperatures will
result in dangerous wind chills overnight especially in the
higher terrain. Frostbite on exposed skin in as little as 30
minutes.

This evening scattered snow showers will occur across the area
with a few embedded heavier squalls are possible resulting in
a sharp reductions in visibility along with roadways becoming
slippery. This combined with dropping temperatures increases
the risk of untreated surfaces becoming slippery.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Higher pressure builds in at surface Tuesday however pressure
gradient across the region remains tight so strong and gusty
winds will persist. They will begin to weaken during the
afternoon and most notably in the evening. Despite sunshine it
will be a cold day with highs mainly in the 20s with teens in
the southern Adirondacks and higher terrain of the southern
Green Mountains and around freezing in the mid-Hudson Valley.

Ridging will try to build in aloft however another northern
stream short wave will be on the approach suppressing it. This
next system will be much weaker and will dampen as it moves
through. Not nearly as cold Tuesday night, near seasonable
levels, in the teens and lower 20s. Temperatures are expected
to bounced back up to above normal Wednesday, 30s and 40s, with
any snow showers limited to mainly the higher higher terrain to
the northwest.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Generally, a rather minimal impact period of weather across the
region as we remain within the northwest flow regime which will keep
temperatures on the cooler side and low probabilities of snow
showers (mainly across the higher terrain).

A backdoor cold frontal boundary is expected to slide southward
Thursday with mainly some clouds but a notable wind shift and a drop
in the dewpoints.  Could be a snow shower across the highest
terrain.  As H850 temperatures fall back well into the negative
teens, look for highs into the 20s and 30s and overnight lows into
the teens and 20s (which is near normal for the start of March).

Friday, another boundary approaches from the north with some
increase in baroclinicity and moisture wrapping in around upper low
over the Canadian Maritimes.  So some additional cloud coverage,
mainly north of I90, as some potential for Lake Ontario seeder-
feeder to commence and bring some snow showers across the higher
terrain and western Mohawk Valley.  A little cooler on Friday with
mainly 20s to lower 30s for Capital Region and through the mid-
Hudson Valley and southern Litchfield County.

The weekend, combination of some boundaries drifting southward with
a digging upper trough across the northeast and mid-Atlantic to keep
our weather a bit unsettled with small chances of snow showers.
Again, minimal impacts are anticipated at this time with
temperatures averaging below normal.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A strong arctic cold front will arrive this evening mainly 01 -
05 UTC/Tuesday with snow showers or even some brief snow
squalls possible. Best chance for snow squalls looks to be at
GFL, ALB and PSF. During any snow squalls or strong snow
showers, MVFR or brief IFR ceilings and visibilities may be
possible. Due to low confidence of the exact placement of any
snow squalls, we decided to only show MVFR conditions in the
TEMPO group for this period.

Westerly winds this afternoon will remain breezy sustained between
10 and 20 kts with gusts to 25 to 30kts at ALB, GFL and PSF. POU
will not be as strong only sustained around 5-10kts. However, by 00
to 05 UTC/Tuesday, expect winds to shift to the northwest and become
very strong. Sustained winds will range 15 to 25kts with gusts to 30
to 45kts. The strongest wind gusts are expected at ALB and PSF where
brief gusts up to 50kts cannot be ruled out during this time period.
After 05 UTC/Tuesday, strong winds will continue with sustained
winds 10 to 20kts and gusts to 30-40kts possible through 10-12 UTC.
After 12 UTC, winds will gradually weaken through the end of the
TAF period.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...SHSN.
Thursday: Low Operational Impact. Breezy. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
No hydrologic issues are expected through the upcoming week.

Some melting and sublimation of the snowpack in the valleys is
expected during the day time over the next several days with the
exception of Tuesday as much colder air returns with sub-freezing
temperatures expected to linger into Wednesday morning. River
forecasts show minor up and down changes in river flows due to
the diurnal freeze/thaw cycle. River ice is not expected to
break up over the next several days.

Mainly dry weather is expected for the remainder of the week,
with below normal temperatures.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 1 PM EST Tuesday for CTZ001-013.
NY...Wind Advisory until 1 PM EST Tuesday for NYZ032-033-041>043-
     054-059>061-063>066-082>084.
     Wind Chill Advisory from midnight tonight to 11 AM EST Tuesday
     for NYZ038-047-058-063.
     High Wind Warning until 1 PM EST Tuesday for NYZ038>040-
     047>053-058.
     Wind Chill Advisory from 11 PM this evening to 11 AM EST
     Tuesday for NYZ032-033-042-082.
MA...Wind Advisory until 1 PM EST Tuesday for MAZ001-025.
     Wind Chill Advisory from midnight tonight to 11 AM EST Tuesday
     for MAZ001-025.
VT...Wind Advisory until 1 PM EST Tuesday for VTZ013>015.
     Wind Chill Advisory from 11 PM this evening to 11 AM EST
     Tuesday for VTZ013-014.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...BGM
AVIATION...Speciale
HYDROLOGY...IAA
Hazardous weather outlook, Mar 1, 4:22 AM EST, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
422 AM EST Mon Mar 1 2021

CTZ001-013-NYZ041-043-054-059>061-064>066-083-084-VTZ015-020930-
Northern Litchfield-Southern Litchfield-Northern Saratoga-
Northern Washington-Eastern Rensselaer-Eastern Greene-
Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess-
Eastern Dutchess-Southeast Warren-Southern Washington-
Eastern Windham-
422 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...

This Hazardous Weather Outlook is for northwestern Connecticut, the
Lake George Saratoga Region, Taconics and mid Hudson Valley of
eastern New York, and eastern Windham County of southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Scattered snow squalls are expected this evening, which could cause
sharp reduction in visibility and a quick half inch to inch of snow
resulting in hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

MAZ001-025-NYZ063-020930-
Northern Berkshire-Southern Berkshire-Western Ulster-
422 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for western Massachusetts and
western Ulster County of east central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

Scattered snow squalls are expected this evening, which could cause
sharp reduction in visibility and a quick half inch to inch of snow
resulting in hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ039-040-048>053-020930-
Southern Fulton-Montgomery-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
422 AM EST Mon Mar 1 2021

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...

This Hazardous Weather Outlook is for the Mohawk and Schoharie
Valleys, northern Catskills, Helderbergs and the Capital District of
eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

Scattered snow squalls are expected this evening, which could cause
sharp reduction in visibility and a quick half inch to inch of snow
resulting in hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ038-047-058-020930-
Southern Herkimer-Schoharie-Western Greene-
422 AM EST Mon Mar 1 2021

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST
TUESDAY...

This Hazardous Weather Outlook is for southern Herkimer, Schoharie
and western Greene Counties of eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Chill Advisory.

Scattered snow squalls are expected this evening, which could cause
sharp reduction in visibility and a quick half inch to inch of snow
resulting in hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

NYZ032-033-042-082-VTZ013-014-020930-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
Bennington-Western Windham-
422 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST
TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EST TUESDAY...

This Hazardous Weather Outlook is for the western and southern
Adirondacks of eastern New York and the southern Green Mountains of
Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

Scattered snow squalls are expected this evening, which could cause
sharp reduction in visibility and a quick half inch to inch of snow
resulting in hazardous driving conditions.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.

In the hours before

Special weather statement, Mar 1, 3:23 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Albany NY
323 PM EST Mon Mar 1 2021

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-082>084-
VTZ013>015-012200-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
323 PM EST Mon Mar 1 2021

...SCATTERED SNOW SHOWERS AND EMBEDDED HEAVIER SQUALLS POSSIBLE
THIS EVENING...

Snow showers will increase in coverage over most of eastern New
York and western New England this evening, mainly between 5 pm and
11 pm. A few embedded heavier squalls are possible which could
result in sharp reductions in visibility and roadways becoming
slippery. Temperatures falling into the 20s and teens will
increase the risk of untreated surfaces becoming slippery. People
traveling this evening should remain alert for quickly changing
conditions.

Thompson
Local storm report, Mar 1, 5:42 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
542 PM EST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND DMG 1 N DELMAR              42.64N  73.84W
03/01/2021                   ALBANY             NY   NEWSPAPER

            A LARGE TREE WAS DOWNED ON MEADOW LANE, DESTROYING A
            SECTION OF A WOODEN FENCE. TIME ESTIMATED.

&&

EVENT NUMBER ALY2102885

DBT
Special weather statement, Mar 1, 6:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
613 PM EST Mon Mar 1 2021

NYZ033-038>040-082-020000-
Southern Fulton-Hamilton-Northern Fulton-Southern
Herkimer-Montgomery-
613 PM EST Mon Mar 1 2021

...SNOW SHOWERS WILL AFFECT SOUTHWESTERN HAMILTON...FULTON...
SOUTHERN HERKIMER AND MONTGOMERY COUNTIES...

At 613 PM EST, snow showers were located near Yorkville, or near
Utica, moving east at 55 mph.

Winds in excess of 40 mph and visibility of half mile or less are
possible with these showers.

Locations impacted include...
Gloversville, Johnstown, Ilion, Herkimer, Little Falls, Canajoharie,
Fonda, Mohawk, Frankfort, Fort Plain, Dolgeville, St. Johnsville,
Ephratah, Ohio, West Winfield, Newport, Stratford, Middleville,
Poland and Cold Brook.

This includes Interstate 90 between exits 28 and 30.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
      4330 7515 4330 7512 4333 7508 4334 7487
      4335 7486 4335 7426 4278 7439 4277 7446
      4290 7488 4284 7489 4282 7491 4291 7510
      4286 7515 4287 7521 4292 7520 4305 7522
TIME...MOT...LOC 2313Z 279DEG 49KT 4315 7524

DBT

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:58 AM ESTHigh Wind WarningALYAlbany, Fulton, Greene, Herkimer, Montgomery, Rensselaer and 3 more25 hr
Mar 1, 3:11 AM ESTWind Chill AdvisoryALYFulton, Greene, Hamilton, Herkimer, Schoharie, Ulster and 1 more31 hr
Mar 1, 6:24 PM ESTSpecial Weather StatementALYAlbany, Schoharie51 min
Mar 1, 6:39 PM ESTSpecial Weather StatementALYGreene, Ulster51 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.